Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 103, NWS North Platte, NE

June 7, 2004Logan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2004, 8:13 PM CDT for Logan County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2004, 8:13 PM CDT (01:13 UTC)
Expired
Jun 7, 2004, 9:00 PM CDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Logan County, NE

The radar

The North Platte radar (KLNX), 40 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 8:40 PM CDTTSTM WND GST 607 E Gandy, NEBLOWING DUST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2004-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1425 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2004-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1425 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
3489 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WUUS53 KLBF 080113
SVRLBF
NEC113-080200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 PM CDT MON JUN 7 2004

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN WEST CENTRAL NEBRASKA

* UNTIL 900 PM CDT

* AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 10 MILES NORTHWEST OF
  STAPLETON...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTH OF STAPLETON AROUND 825 PM CDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4173 10070 4140 10069 4141 10027 4173 10028

$$

JWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:43 AM CDT, 16 hours 30 minutes earlier.

Area forecast discussion, Jun 7, 3:43 AM CDT, 16 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 AM CDT MON JUN 7 2004

...FORECAST FOCUS IS TEMPERATURES AND PRECIPITATION IN NEAR TERM...

.NEAR TERM...
THERMAL RIDGE BUILDS INTO FORECAST AREA TODAY WITH TEMPERATURES INTO
THE CENTURY MARK OVER SOUTHERN ZONES. META BACKED OFF WITH PUSHING
BOUNDARY THROUGH AS EARLY AS EARLIER RUN...CAME MORE IN LINE WITH
GFS. USED BLEND OF 850MB TEMPS FOR FORECAST NOT WANTING TO GO AS
HIGH AS 2M TEMPS. KEPT PRECIPITATION OUT FOR TODAY AND TONIGHT AS IF
ANYTHING THAT DOES FIRE SHOULD GO ALONG WARM FRONTAL BOUNDARY WELL
INTO SOUTH DAKOTA...WHERE MOISTURE POOLING AND STEEP LAPSE RATES
GIVE THINGS A BETTER CHANCE. BETTER CHANCE FOR PRECIPITATION ON
TUESDAY AS COOLER AIR FILTERS IN FROM NORTHWEST AND FRONTAL BOUNDARY
SLIDES SOUTH INTO NORTH CENTRAL ZONES. PLACEMENT OF FRONT IS BIG
QUESTION. META AND GFS COMING MORE IN LINE WITH NOCTURNAL MOVEMENTS.

.LONG TERM...
MADE ONLY MINOR MODIFICATIONS TO EXTENDED TO BLEND WITH SURROUNDING
OFFICES.
&&

.LBF...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

POWER
Hazardous weather outlook, Jun 7, 3:30 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT MON JUN 7 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-081100-
ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER-
GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN-
LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY-
WHEELER-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
330 PM CDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A WEAK COLD FRONT WILL BECOME STALL OUT OVER THE OUTLOOK AREA
OVERNIGHT...FROM SOUTHEAST SOUTH DAKOTA TO NORTHEAST COLORADO.   MOST
OF THE OUTLOOK AREA WILL BE CAPPED FROM THUNDERSTORM
DEVELOPMENT...HOWEVER PORTIONS OF NORTH CENTRAL NEBRASKA MAY SEE A
FEW ISOLATED THUNDERSTORMS LATER TONIGHT. THE BEST CHANCE FOR
THUNDERSTORM DEVELOP IS NORTHEAST OF AN AINSWORTH IN ROCK COUNTY TO
TO BARTLETT IN WHEELER COUNTY LINE. THESE THUNDERSTORMS WILL ALSO
HAVE THE POTENTIAL TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY THE FRONTAL BOUNDARY WILL DRIFT TO THE SOUTH. THIS WILL
PROVIDE A BETTER CHANCE FOR THE ENTIRE OUTLOOK AREA TO SEE
THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND NIGHTTIME HOURS. AT
THIS TIME...CONDITIONS WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS
ACROSS THE ENTIRE OUTLOOK AREA.

LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED WEDNESDAY AND
THURSDAY. WITH THE FRONTAL BOUNDARY NEAR OR JUST SOUTH OF THE OUTLOOK
AREA...SEVERE THUNDERSTORMS MAY OCCUR EACH DAY.

THUNDERSTORM APPEAR POSSIBLE AGAIN SATURDAY AND SUNDAY AS A SURFACE
FRONT BECOMES REESTABLISHED IN THE CENTRAL PLAINS. IT IS TOO EARLY
HOWEVER TO DETERMINE IN THESE THUNDERSTORM WOULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MASEK

In the hours before

Local storm report, Jun 7, 5:47 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT MON JUN 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             27 S JOHNSTOWN          42.18N 100.06W
06/07/2004  0.88 INCH        BROWN              NE   CO-OP OBSERVER

&&

JMC
Local storm report, Jun 7, 6:42 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT MON JUN 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             31 S AINSWORTH          42.10N 99.86W
06/07/2004  0.88 INCH        BROWN              NE   PUBLIC

&&

JMC
Local storm report, Jun 7, 7:06 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT MON JUN 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             3 N BREWSTER            41.98N 99.87W
06/07/2004  0.88 INCH        BLAINE             NE   PUBLIC

&&

JMC
Local storm report, Jun 7, 7:26 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT MON JUN 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             3 WSW BREWSTER          41.92N 99.92W
06/07/2004  0.88 INCH        BLAINE             NE   PUBLIC

&&

JMC
Local storm report, Jun 7, 8:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
809 PM CDT MON JUN 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             11 NW ANSELMO           41.73N 100.02W
06/07/2004  1.75 INCH        CUSTER             NE   PUBLIC

&&

JMC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:00 PM CDTSevere Thunderstorm WarningLBFBlaine45 min
Jun 7, 7:30 PM CDTTornado WarningLBFBlaine45 min
Jun 7, 7:47 PM CDTSevere Thunderstorm WarningLBFCuster43 min
Jun 7, 8:16 PM CDTSevere Thunderstorm WarningLBFBlaine44 min
Jun 7, 8:37 PM CDTSevere Thunderstorm WarningLBFCuster53 min
Jun 7, 9:02 PM CDTSevere Thunderstorm WarningLBFLogan28 min
Jun 7, 9:28 PM CDTSevere Thunderstorm WarningLBFCuster62 min
Jun 8, 2:06 AM CDTSevere Thunderstorm WarningLBFLoup24 min
Jun 8, 5:57 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln63 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.